| Model Number |
7771810E |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
Event or Problem Description
The customer reported the nasogastric tube (ngt) was in place (b)(6) 2020 through (b)(6) 2020 when the tube appeared clogged so meds were instilled to help dissolve the occluded tube.The nurse informed it did not work and she removed the tube to find the end of the tube was black on the inside and clogged.There was no harm to the patient and no intervention needed.The patient had a percutaneous endoscopic gastrostomy (peg) tube placed which was discussed in the plan of care earlier in her hospital stay prior to the issue.
Additional Manufacturer Narrative
Additional information a device history record (dhr) review could not be performed because the lot number provided by the customer is not a valid lot number.Two photos were attached for evaluation.The tube is observed with a dark color at the tip of the tube.The occlusion condition could not be confirmed since the sample was not returned for evaluation.The tube black discoloration was confirmed through the photos; however, the occluded condition could not be confirmed because the physical sample was not received for evaluation.An investigation was conducted with the multifunctional team.All process and controls were found properly followed, including sub-assemblies, finished product assembly, packaging, and inspections performed to the product.There were no abnormal conditions found that could trigger the reported condition.In addition, quality control inspections are performed to the product for material release and production personnel perform a 100% visual inspection during the packaging process in order to detect and discard any identified defects.As well, no change has been reported in the resin or with the sterilization process.The process has been running according to approved specifications.Per the investigation results previously described, it was concluded that the reported condition for black discoloration could not be confirmed to be manufacturing related.The occluded condition was unable to be confirmed without the physical sample to evaluate.The failure mode was not confirmed to be manufacturing related: no action plan is deemed required.The current process is running according to product specifications, meeting quality acceptance criteria.The manufacturing site will continue monitoring the process for any adverse trends that require immediate attention.This complaint will be used for tracking and trending purposes.